Alert archive / California / Wind Advisories in 2012
Wind Advisory 51, NWS Los Angeles, CA
NWS Los Angeles, CA issued this wind advisory at Jun 2, 2012, 9:02 PM PDT. It took effect at Jun 2, 2012, 10:00 PM PDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Jun 2, 2012, 9:02 PM PDT (04:02 UTC)
- In effect from
- Jun 2, 2012, 10:00 PM PDT
- Expired
- Jun 3, 2012, 3:34 AM PDT
- In force
- 6 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted, in the capitals the NWS used until 2016.
962 WWUS76 KLOX 030402 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 902 PM PDT SAT JUN 2 2012 CAZ059-030515- /O.EXP.KLOX.WI.Y.0050.000000T0000Z-120603T0400Z/ ANTELOPE VALLEY- INCLUDING THE CITIES OF...LANCASTER...PALMDALE 902 PM PDT SAT JUN 2 2012 ...WIND ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING... WINDS ARE DIMINISHING ACROSS THE AREA THIS EVENING. LOCAL GUSTS TO 40 MPH ARE STILL POSSIBLE ACROSS THE WESTERN PORTION TONIGHT. $$ CAZ053-054-031100- /O.NEW.KLOX.WI.Y.0051.120603T0500Z-120603T1100Z/ VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON... MOUNT WILSON...SANDBERG 902 PM PDT SAT JUN 2 2012 ...WIND ADVISORY IN EFFECT UNTIL 4 AM PDT SUNDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY FOR THE LOS ANGELES AND VENTURA COUNTY MOUNTAINS. THIS ADVISORY IS IN EFFECT UNTIL 4 AM PDT SUNDAY. * WINDS...NORTHWEST TO NORTH WINDS 20 TO 35 MPH WITH GUSTS UP TO 50 MPH WILL DEVELOP ACROSS THE INTERSTATE 5 CORRIDOR TONIGHT. THE WINDS WILL LIKELY DIMINISH EARLY SUNDAY MORNING. * IMPACTS...GUSTY CROSS WINDS WILL CREATE HAZARDOUS DRIVING CONDITIONS FOR MOTORISTS DRIVING THROUGH THE INTERSTATE 5 CORRIDOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ HALL
1 follow-up statement
622 WWUS76 KLOX 031034 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 334 AM PDT SUN JUN 3 2012 CAZ053-054-031145- /O.CAN.KLOX.WI.Y.0051.000000T0000Z-120603T1100Z/ VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON... MOUNT WILSON...SANDBERG 334 AM PDT SUN JUN 3 2012 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED THE WIND ADVISORY. THE WINDS HAVE FALLEN BELOW ADVISORY THRESHOLDS AND THE WIND ADVISORY HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Jun 2, 8:29 PM PDT, 33 minutes earlier.
Area forecast discussion, Jun 2, 8:29 PM PDT, 33 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 829 PM PDT SAT JUN 2 2012 .SYNOPSIS... OVERNIGHT LOW CLOUDS AND FOG ARE EXPECTED TO CONTINUE THROUGH EARLY NEXT WEEK. TEMPERATURES WILL WARM A COUPLE DEGREES ON SUNDAY BEFORE A LOW PRESSURE TROUGH COOLS TEMPERATURES ON MONDAY AND TUESDAY WITH GUSTY AFTERNOON ONSHORE FLOW. A WEAK SURFACE HIGH PRESSURE IS EXPECTED TO BRING WARMER TEMPERATURES AND BREEZY NORTHEAST FLOW MIDWEEK. && .UPDATE... LOW-LEVEL NORTHWEST FLOW AND WEAK COLD AIR ADVECTION HAS SCOURED THE MARINE LAYER INDUCED STRATUS THIS EVENING...BUT STRATUS SHOULD FILL BACK IN OVERNIGHT THE EDDY CIRCULATION OVER THE BIGHT REGENERATES. CURRENT PACKAGE HANDLES STRATUS COVERAGE WELL THIS EVENING AND NO UPDATES ARE PLANNED TO HANDLE STRATUS COVERAGE. A WIND ADVISORY REMAINS IN EFFECT THROUGH 9 PM PDT FOR GUSTY ONSHORE WINDS. WINDS ARE DIMINISHING THIS EVENING AS ADVERTISED AND THE ADVISORY WILL LIKELY BE ALLOWED TO EXPIRE. HOWEVER...THE WESTERN PORTION OF THE ANTELOPE VALLEY SUCH AS POPPY PARK MAY PICK UP AND BE NEAR ADVISORY LEVELS AFTER MIDNIGHT TONIGHT AS THE NORTHERLY LOW-LEVEL FLOW INCREASES AND DOWNSLOPES INTO THE WESTERN PORTION OF THE ANTELOPE VALLEY. THE MAIN CONCERN WITH THE INCREASING LOW-LEVEL FLOW IS THE INTERSTATE 5 CORRIDOR. LATEST NAM-WRF SOLUTIONS INCREASE BOUNDARY LAYER WINDS FOR THIS EVENING...WITH 850 MB WINDS NEAR 40 KNOTS AND BOUNDARY LAYER WINDS BETWEEN 30 AND 35 KNOTS THROUGH THE INTERSTATE 5 CORRIDOR. A WIND ADVISORY FOR THE INTERSTATE CORRIDOR IS BEING CONSIDERED CURRENTLY...BUT ANY ISSUANCE WILL WAIT FOR ADDITIONAL DATA SOURCES TO ARRIVE THIS EVENING. && .PREV DISCUSSION... SHORT TERM...A LOW PRESSURE SYSTEM...CURRENTLY PARKED JUST WEST OF BRITISH COLUMBIA...WILL QUICKLY SWING THROUGH NORTHERN CALIFORNIA LATE MONDAY. SIGNIFICANT CHANGES ARE ON TAP FOR MONDAY AND TUESDAY AS A RESULT. ON MONDAY...THE APPROACHING TROUGH SHOULD DEEPEN THE MARINE LAYER AND EXPAND COVERAGE INTO THE COASTAL MOUNTAIN SLOPES. THIS SHOULD ADD UP TO SOME DRIZZLE AS WELL...ESPECIALLY OVER THE FAVORED SAN GABRIEL FOOTHILLS...WHERE MEASURABLE PRECIPITATION IS POSSIBLE. TO THE NORTH...A WEAK FRONT ASSOCIATED WITH THIS LOW WILL PASS THROUGH THE AREA...AND COULD BRING A STRAY SHOWER OR TWO TO SLO COUNTY...THOUGH NOT MENTIONED IN THE FORECAST JUST YET. TEMPERATURES WILL PLUMMET...WITH WIDESPREAD 5 TO 15 DEGREES OF COOLING ON MONDAY...DOWN INTO WELL BELOW NORMAL TERRITORY. AMPLE HIGH CLOUDS ARE EXPECTED ON MONDAY AS WELL. MOST SIGNIFICANTLY...WINDS WILL BE ON THE INCREASE MONDAY AND TUESDAY. GUSTY AND POSSIBLE ADVISORY LEVEL WEST WINDS ARE ON TRACK FOR MONDAY OVER MOST INTERIOR MOUNTAINS AN VALLEYS...AND POSSIBLY THE CENTRAL COAST. THE FLOW WILL SHIFT TO THE NORTHWEST MONDAY NIGHT...AND RESULT IN A HEALTHY SBA SUNDOWNER AND I-5 WIND PATTERN...WHERE WIND ADVISORIES LOOK LIKELY. THESE WINDS ARE POISED TO CONTINUE THROUGH TUESDAY NIGHT...AND SHOULD IMPACT THE ANTELOPE VALLEY BY TUESDAY AFTERNOON AS WELL. THE AIRMASS WILL COOL ON TUESDAY...AND INTERIOR AREAS SHOULD RESPOND WITH MORE COOLING...BUT COASTAL AREAS WILL BE MODERATED BY THE OFFSHORE WINDS. THE MARINE LAYER AND STRATUS WILL BE DISRUPTED BY ALL OF THIS...AND WOULD NOT BE SURPRISE IF IT COMPLETELY SCOURS OUT ON TUESDAY...ESPECIALLY NORTHWEST OF LA COUNTY. LONG TERM...THE AFOREMENTIONED LOW LOOKS TO QUICKLY SCOOT OUT OF THE AREA ON WEDNESDAY...WITH WEAK SURFACE HIGH PRESSURE BUILDING INTO NORTHERN NEVADA. THIS SHOULD GIVE US SOME BREEZY NORTHEAST WINDS...AND HELP OUR AREA QUICKLY RECOVER FROM TUESDAY WITH WARMING AND DRYING THROUGH THURSDAY. NOT VERY CONFIDENT ON HOW THE LOW CLOUDS AND FOG WILL RESPOND TO ALL OF THIS...BUT LIKELY WILL BE LESS IN COVERAGE THAN TYPICAL FOR JUNE. TEMPERATURES SHOULD BE ABOVE NORMAL AS A RESULT...RIGHT ON INTO THE WEEKEND. && .AVIATION...03/0017Z. IFR TO MVFR CONDITIONS WILL SPREAD INTO ALL COASTAL TERMINALS THROUGH 05Z...THEN LOWER TO LIFR TO IFR BETWEEN 03Z AND 07Z. VALLEY TERMINALS WILL ALSO SEE LIFR TO IFR CONDITIONS DEVELOP BETWEEN 04Z AND 11Z. COASTAL TERMINALS WILL STRUGGLE TO CLEAR ON SUNDAY AGAIN...ESPECIALLY FOR KSBA AND KOXR. KLAX...MVFR CONDITIONS WILL SPREAD IN THROUGH 01Z AND LOWER TO IFR THROUGH 03Z. CONDITIONS SHOULD IMPROVE BACK TO MVFR BETWEEN 10Z AND 13Z SUNDAY. MVFR CONDITIONS WILL PERSIST THROUGH AT LEAST 18Z OR 19Z AT THE LATEST. KBUR...VFR CONDITIONS WILL DETERIORATE TO IFR BETWEEN 05Z AND 08Z. CONDITIONS WILL IMPROVE TO VFR BETWEEN 15Z AND 17Z SUNDAY. && .MARINE...NUISANCE COASTAL FLOODING OR TIDAL OVERFLOW IS EXPECTED IN THE VICINITY OF LONG BEACH MONDAY MORNING THROUGH TUESDAY MORNING. THE HIGHER HIGH WATER AT 7.1 FEET IS EXPECTED TO OCCUR DURING BOTH SUNDAY AND MONDAY LATE EVENINGS AND THE LOWER HIGH WATER AT 4.1 FEET IS EXPECTED BOTH MONDAY AND TUESDAY LATE MORNINGS. THE LOWER LOW WATER AT MINUS 1.8 FEET IS EXPECTED AROUND SUNRISE MONDAY AS WELL AS TUESDAY. A SOUTH SWELL IS EXPECTED TO BUILD SUNDAY NIGHT AND PEAK MIDDAY MONDAY THEN GRADUALLY SUBSIDE MONDAY NIGHT. THE LARGEST SWELLS WILL COINCIDE WITH THE LOWER HIGH WATER AND THE HIGHER LOW WATER MONDAY MORNING THROUGH MONDAY AFTERNOON. THE TREAT OF COASTAL FLOODING IS MINIMAL THOUGH A COASTAL FLOOD ADVISORY MAY BE ISSUED AT A LATER TIME FOR THE MONDAY MORNING THROUGH MONDAY EVENING PERIOD. WITH THE COINCIDING LARGE TIDAL RANGE AND BUILDING LONG PERIOD SWELL A THREAT OF STRONG RIP CURRENTS AS WELL AS UNUSUALLY STRONG AND REVERSED LONG-SHORE CURRENTS WILL LIKELY EXIST ALONG EXPOSED SOUTH FACING SHORES SUNDAY NIGHT THROUGH MONDAY NIGHT. && .LOX WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY (SEE LAXNPWLOX). SMALL CRAFT ADVISORY (SEE LAXMWWLOX). MARINE WEATHER STATEMENT (SEE LAXMWSLOX). && PUBLIC...HALL/KITTELL AVIATION...HALL MARINE...30 SYNOPSIS...B WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Jun 2, 6:00 AM PDT, 15 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 600 AM PDT SAT JUN 2 2012 CAZ034>041-044>046-051>054-059-087-088-547-548-031300- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- 600 AM PDT SAT JUN 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY AND TONIGHT IT WILL BE WINDY ACROSS THE ANTELOPE VALLEY THIS AFTERNOON AND EVENING. WIND GUSTS WILL MAKE FOR HAZARDOUS DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. THE WINDS MAY ALSO KICK UP CLOUDS OF BLOWING DUST AND SAND. * WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS * .DAYS TWO THROUGH SEVEN... SUNDAY THROUGH FRIDAY IT WILL AGAIN BE WINDY ON TUESDAY BOTH ACROSS THE LAND AND THE SEA. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. RORKE
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 2:16 PM PDT | Gale Watch | LOX | 14 hr |
Nearby
Wind Advisories in California, 2012Every wind advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.